Alert archive / Ohio / Gale Warnings in 2009
Gale Warning 10, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at May 8, 2009, 3:04 PM EDT. It took effect at May 9, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2009, 3:04 PM EDT (19:04 UTC)
- In effect from
- May 9, 2009, 12:00 PM EDT
- Expired
- May 9, 2009, 7:07 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
371 WHUS71 KCLE 081904 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 304 PM EDT FRI MAY 8 2009 LEZ061-142>149-162>169-090315- /O.NEW.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 304 PM EDT FRI MAY 8 2009 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY. A LOW PRESSURE CENTER WILL MOVE OVER LAKE ERIE SATURDAY AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE SATURDAY MORNING OVER LAKE ERIE AS THIS SYSTEM APPROACHES. THE WINDS WILL EVENTUALLY SHIFT TO THE WEST IN THE AFTERNOON AND INCREASE TO 40 KNOT GALES BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GARNET
5 follow-up statements
407 WHUS71 KCLE 090218 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1018 PM EDT FRI MAY 8 2009 LEZ061-142>149-162>169-091030- /O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1018 PM EDT FRI MAY 8 2009 ...GALE WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY. A LOW PRESSURE CENTER WILL MOVE OVER LAKE ERIE SATURDAY AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE SATURDAY MORNING OVER LAKE ERIE AS THIS SYSTEM APPROACHES. THE WINDS WILL EVENTUALLY SHIFT TO THE WEST IN THE AFTERNOON AND INCREASE TO 40 KNOT GALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
534 WHUS71 KCLE 090803 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 403 AM EDT SAT MAY 9 2009 LEZ142>144-162>164-091615- /O.NEW.KCLE.LO.Y.0005.090509T1600Z-090510T0800Z/ /O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 403 AM EDT SAT MAY 9 2009 ...LOW WATER ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EDT SUNDAY. A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY. A LOW PRESSURE CENTER WILL MOVE TO THE NORTH OF LAKE ERIE TODAY AND DRAG A COLD FRONT ACROSS THE LAKE. SOUTH WINDS WILL GRADUALLY INCREASE SATURDAY MORNING OVER LAKE ERIE AS THIS SYSTEM APPROACHES. THE WINDS WILL EVENTUALLY SHIFT TO THE WEST IN THE AFTERNOON AND INCREASE TO 40 KNOT GALES. THE GALE FORCE WINDS WILL DECREASE OVERNIGHT. WITH WESTERLY GALE FORCE WINDS FORECAST THE WATER LEVEL IS EXPECTED TO DROP BELOW THE CRITICAL MARK FOR SAFE NAVIGATION LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE CRITICAL MARK FOR SAFE NAVIGATION IS 10 INCHES ABOVE LOW WATER DATUM. THE WATER LEVEL LATE THIS AFTERNOON AND TONIGHT IS EXPECTED TO RANGE FROM LOW WATER DATUM TO AROUND 10 INCHES ABOVE LOW WATER DATUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ061-145>149-165>169-091615- /O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 403 AM EDT SAT MAY 9 2009 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY. A LOW PRESSURE CENTER WILL MOVE TO THE NORTH OF LAKE ERIE TODAY AND DRAG A COLD FRONT ACROSS THE LAKE. SOUTH WINDS WILL GRADUALLY INCREASE SATURDAY MORNING OVER LAKE ERIE AS THIS SYSTEM APPROACHES. THE WINDS WILL EVENTUALLY SHIFT TO THE WEST IN THE AFTERNOON AND INCREASE TO 40 KNOT GALES. THE GALE FORCE WINDS WILL DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KIELTYKA
024 WHUS71 KCLE 091401 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1001 AM EDT SAT MAY 9 2009 LEZ142>144-162>164-092215- /O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/ /O.CON.KCLE.LO.Y.0005.090509T1600Z-090510T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 1001 AM EDT SAT MAY 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL MOVE INTO ONTARIO THIS AFTERNOON AND DRAG A COLD FRONT ACROSS LAKE ERIE. GUSTY WEST WINDS WILL DEVELOP BEHIND THIS FRONT WITH GALES TO 40 KNOTS EXPECTED THIS AFTERNOON. THE GALES WILL DIMINISH LATE TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE LAKE. DUE TO THE WESTERLY GALE FORCE WINDS...THE LAKE LEVEL ON THE WESTERN BASIN OF LAKE ERIE IS EXPECTED TO FALL BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. AS OF 10 AM...THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE WAS 32 INCHES ABOVE LOW WATER DATUM...OR ABOUT 22 INCHES ABOVE THE CRITICAL MARK. THE LEVEL IS EXPECTED TO DROP TO 3 INCHES ABOVE LOW WATER DATUM...OR ABOUT 7 INCHES BELOW THE CRITICAL MARK AROUND 8 PM EDT THIS EVENING. THE LEVEL SHOULD RISE ABOVE THE CRITICAL MARK EARLY SUNDAY MORNING AS WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ061-145>149-165>169-092215- /O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1001 AM EDT SAT MAY 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL MOVE INTO ONTARIO THIS AFTERNOON AND DRAG A COLD FRONT ACROSS LAKE ERIE. GUSTY WEST WINDS WILL DEVELOP BEHIND THIS FRONT WITH GALES TO 40 KNOTS EXPECTED THIS AFTERNOON. THE GALES WILL DIMINISH LATE TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEINS
936 WHUS71 KCLE 091901 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 301 PM EDT SAT MAY 9 2009 LEZ142>144-162>164-100315- /O.CON.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/ /O.CON.KCLE.LO.Y.0005.000000T0000Z-090510T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 301 PM EDT SAT MAY 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. LOW PRESSURE OVER EASTERN ONTARIO WILL MOVE INTO NEW ENGLAND THIS EVENING. GUSTY GALE FORCE WINDS TO 40 KNOTS CAN BE EXPECTED ACROSS LAKE ERIE THROUGH THIS EVENING. WINDS WILL DIMINISH TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE LAKE. DUE TO THE WESTERLY GALE FORCE WINDS...THE LAKE LEVEL ON THE WESTERN BASIN OF LAKE ERIE IS EXPECTED TO FALL BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. AS OF 3 PM...THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE WAS 19 INCHES ABOVE LOW WATER DATUM...OR ABOUT 9 INCHES ABOVE THE CRITICAL MARK. THE LEVEL IS EXPECTED TO DROP TO 3 INCHES ABOVE LOW WATER DATUM...OR ABOUT 7 INCHES BELOW THE CRITICAL MARK AROUND 8 PM EDT THIS EVENING. THE LEVEL SHOULD RISE ABOVE THE CRITICAL MARK EARLY SUNDAY MORNING AS WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ061-145>149-165>169-100315- /O.CON.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 301 PM EDT SAT MAY 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. LOW PRESSURE OVER EASTERN ONTARIO WILL MOVE INTO NEW ENGLAND THIS EVENING. GUSTY GALE FORCE WINDS TO 40 KNOTS CAN BE EXPECTED THROUGH THIS EVENING. WINDS WILL DIMINISH TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
621 WHUS71 KCLE 092307 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 707 PM EDT SAT MAY 9 2009 LEZ142>144-100715- /O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/ /O.NEW.KCLE.SC.Y.0113.090509T2307Z-090510T1400Z/ /O.CAN.KCLE.LO.Y.0005.000000T0000Z-090510T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 707 PM EDT SAT MAY 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. THE LOW WATER ADVISORY HAS BEEN CANCELLED. WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS. CONDITIONS HOWEVER WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH LATE SUNDAY MORNING. THE DECREASE IN WINDS HAS ALLOWED WATER IN THE WEST BASIN TO BEGIN TO RISE. AT 645 PM THE WATER LEVEL WAS 25 INCHES ABOVE LOW WATER DATUM OR 15 INCHES ABOVE THE CRITICAL MARK. LEVELS SHOULD REMAIN ABOVE THE CRITICAL MARK THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ162>164-100015- /O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/ /O.CAN.KCLE.LO.Y.0005.000000T0000Z-090510T0800Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 707 PM EDT SAT MAY 9 2009 ...GALE WARNING IS CANCELLED... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. THE LOW WATER ADVISORY HAS BEEN CANCELLED. WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS. THIS DECREASE IN WINDS HAS ALLOWED WATER IN THE WEST BASIN TO BEGIN TO RISE. AT 645 PM THE WATER LEVEL WAS 25 INCHES ABOVE LOW WATER DATUM OR 15 INCHES ABOVE THE CRITICAL MARK. LEVELS SHOULD REMAIN ABOVE THE CRITICAL MARK THROUGH THE NIGHT. $$ LEZ147>149-100715- /O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/ /O.NEW.KCLE.SC.Y.0113.090509T2307Z-090510T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 707 PM EDT SAT MAY 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS. CONDITIONS HOWEVER WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ145-146-100715- /O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/ /O.NEW.KCLE.SC.Y.0113.090509T2307Z-090510T1400Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- 707 PM EDT SAT MAY 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS. CONDITIONS HOWEVER WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-165>169-100015- /O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 707 PM EDT SAT MAY 9 2009 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at May 8, 2:00 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 8, 2:00 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 200 PM EDT FRI MAY 8 2009 .SYNOPSIS... A WEAK WARM FRONT WILL HANG OVER THE AREA INTO SATURDAY UNTIL A LOW MOVES ACROSS THE SOUTHERN PART OF THE GREAT LAKES PULLING A TRAILING COLD FRONT EAST ACROSS THE REGION. CHILLY HIGH PRESSURE IN THE NORTHERN PLAINS WILL SLOWLY BUILD TOWARD THE AREA THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... DEBRIS FROM CONVECTION MOVING ALONG AND NEAR THE WEAK FRONTAL BOUNDARY STALLED OVER THE REGION SHOULD BE ENOUGH TO KEEP FOG IN CHECK THIS MORNING. ABUNDANT MOISTURE AT MID AND LOW LEVELS SHOULD SUPPORT FAIRLY WIDESPREAD CLOUDS TODAY. WEAK SURFACE AND UPPER FEATURES MOVING NEAR THE AREA WILL LIKELY BE ENOUGH TO TRIGGER SCT TO NUMEROUS CONVECTIVE CELLS SO WILL RAISE POPS WELL ABOVE PREVIOUS FORECAST. SOME OF THE STORMS IN THE SW COULD BE LOCALLY STRONG WITH THE POSSIBILITY OF AN ISOLATED SEVERE STORM OR TWO. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... UPPER TROUGH DIGGING SE FROM NORTHERN PLAINS INTO LAKE ERIE AREA INTO SAT WILL LEAD TO DEEPENING LOW PRESSURE MOVING ACROSS SOUTHERN PART OF THE LAKES WITH TRAILING STRONG COLD FRONT PULLED SE ACROSS THE CWA IN THE WAKE OF THE LOW SATURDAY. MODELS TRY AND SHOW A SEPARATION IN MOISTURE AND PRECIP BETWEEN SYSTEM IN OHIO VALLEY AND LOW MOVING ACROSS THE LAKES. EXPECT TO SEE A NOTICEABLE DECREASE IN CONVECTIVE COVERAGE TONIGHT AS AIRMASS STABILIZES SOME THEN RAMP BACK UP ON SAT ALONG AND AHEAD OF COLD FRONT IN THE EAST HALF OF AREA. MUCH COLDER AND DRIER AIR SPREADS IN SAT NIGHT AND CONTINUES THROUGH MONDAY AS HIGH IN PLAINS SLOWLY MOVES TOWARD AREA WHILE KEEPING COLD W TO NW FLOW GOING. WRAP MOISTURE SHOWN MOVING INTO THE SNOWBELT SAT NIGHT AND HANGING AROUND THROUGH SUNDAY NIGHT. LAKE TEMPS ROUGHLY AROUND 10 C AND 850 MB TEMPS AROUND ZERO MAY PROVIDE JUST ENOUGH INSTABILITY TO TRIGGER A FEW SHRA FOR THE SNOWBELT AREA THROUGH SUNDAY NIGHT. QUESTION WILL BE HOW MUCH OF THE CLOUDS ARE ABLE TO MOVE OUT LATE SUNDAY NIGHT IN THE NE IN TIME TO PROVIDE SOME DECENT RADIATIONAL COOLING TO OCCUR. THINK NW FLOW WILL BUFFER LAKE SHORE AREA BUT FURTHER INLAND AND ACROSS REST OF CWA EXPECT TO SEE LOWS IN 37 TO 39 RANGE. IF WINDS END UP BEING ON THE BOTTOM SIDE OF 5 KTS AT THIS TIME COULD SEE AREAS OF FROST DEVELOP SO THIS WILL NEED TO BE WATCHED CLOSELY FOR POTENTIAL ADVISORY BY SUNDAY. MONDAY NIGHT LOOKS EVEN COLDER IN THE EAST HALF AS THE HIGH MOVES OVERHEAD SO FROST THERE LOOKS TO BE A GOOD BET. && .LONG TERM /TUESDAY THROUGH THURSDAY/... HIGH PRESSURE AT FIRST ON TUESDAY AND THEN COLD FRONT MOVES THROUGH THURSDAY. THE THREAT OF PRECIPITATION WILL BEGIN WEDNESDAY...ESPECIALLY IN THE AFTERNOON. AT THIS TIME WILL NOT PUT THAT RESOLUTION IN THE GRIDS. THE THREAT CONTINUES THROUGH THURSDAY UNTIL THE FRONT CLEARS THE AREA. GFS/12Z ECMWF ARE IN MODERATE AGREEMENT WITH THIS SYSTEM. THE GUIDANCE TEMPERATURES LOOK OK. IT LOOKS LIKE IT WILL BE WINDY WEDNESDAY NIGHT AHEAD OF THE FRONT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AS DAY TIME HEATING TAKES PLACE. THE BEST CHANCE FOR CONVECTION WILL BE ON A LINE FROM CLEVELAND TO MANSFIELD EAST. SOME ACTIVITY WILL DEVELOP WEST OF THAT LINE BUT I ONLY ANTICIPATE BRIEF SHOWERS IN THIS AREA. AFTER SUNSET...THERE SHOULD BE A PERIOD WHERE ACTIVITY DIMINISHES FOR A LITTLE WHILE AS WEAK NEGATIVE VORTICITY ADVECTION MOVES INTO THE REGION. THEN FAIRLY GOOD SHOT OF POSITIVE VORTICITY ADVECTION ALOFT ROTATES EAST INTO THE REGION AND THIS WILL BE THE FOCUS FOR MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY MORNING AHEAD OF THE COLD FRONT. COLD FRONT WILL PUSH EAST ACROSS THE AREA WITH GOOD MIXING DOWN TO THE SURFACE AND THIS WILL CREATE HAZARDOUS WIND CONDITIONS FOR AVIATION INTERESTS. WINDS SUSTAINED AROUND 28 KNOTS WITH GUSTS TO 40 KNOTS CAN BE EXPECTED AFTER THE COLD FRONTAL PASSAGE SATURDAY MORNING AND CONTINUES THROUGH THE ENTIRE DAY. OUTLOOK...VFR. && .MARINE... EXCEPT FOR THE THREAT OF THUNDER NO WIND PROBLEMS ON THE LAKE UNTIL SATURDAY. WITH THE STRONG LOW PASSING TO THE NORTH PLENTY OF WIND...AT LEAST A SMALL CRAFT ADVISORY. THIS SYSTEM WILL HAVE TO BE MONITORED FOR A POSSIBLE GALE. THE WINDS WILL START DECREASING SATURDAY NIGHT INTO SUNDAY...HOWEVER...THEY WILL REMAIN HIGH ENOUGH FOR A SMALL CRAFT ADVISORY. HIGH PRESSURE AND LIGHTER WINDS MOVE IN FOR EARLY IN THE WORK WEEK AND THEN MORE WIND AND MARINE HEADLINES FOR MID-WEEK WITH THE NEXT COLD FRONT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...KIELTYKA AVIATION...LOMBARDY MARINE...KIELTYKA
Hazardous weather outlook, May 8, 5:46 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 546 AM EDT FRI MAY 8 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 546 AM EDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE PATCHY FROST SUNDAY NIGHT AND AN EVEN BETTER CHANCE FOR AREAS OF FROST MONDAY NIGHT AS TEMPERATURES DROP CLOSE TO FREEZING IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-091000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 546 AM EDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS ON LAKE ERIE COULD APPROACH GALE FORCE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:59 PM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.